Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Baltimore/Washington

June 22, 2012Calvert County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 5:23 PM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 5:23 PM EDT (21:23 UTC)
Expired
Jun 22, 2012, 6:15 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Calvert County, MD, Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 113 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:45 PM EDTHAIL 0.751 Wsw Town Creek, MD
Jun 22, 5:46 PM EDTHAIL 0.751 Nnw California, MD
Jun 22, 5:50 PM EDTHAIL 0.75California, MD
Jun 22, 5:51 PM EDTHAIL 0.751 Se California, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS51 KLWX 222123
SVRLWX
MDC009-037-222215-
/O.NEW.KLWX.SV.W.0089.120622T2123Z-120622T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. MARYS COUNTY IN SOUTHERN MARYLAND...
  SOUTHEASTERN CALVERT COUNTY IN SOUTHERN MARYLAND...

* UNTIL 615 PM EDT

* AT 520 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
  LEONARDTOWN...AND WAS MOVING SOUTHEAST AT 15 MPH. THIS STORM IS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLYWOOD...
  CUCKOLD CREEK...
  CALIFORNIA...
  TOWN CREEK...
  LEXINGTON PARK...
  PATUXENT RIVER NAS...
  SAINT MARYS CITY...
  SAINT MARYS RIVER...
  SAINT INIGOES CREEK...
  SAINT GEORGE ISLAND...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3809 7639 3811 7642 3810 7648 3813 7651
      3814 7654 3818 7656 3821 7662 3833 7674
      3841 7658 3836 7651 3836 7649 3837 7649
      3830 7636 3824 7638 3815 7631
TIME...MOT...LOC 2124Z 313DEG 14KT 3833 7662

$$

KONARIK
2 follow-up statements
869 
WWUS51 KLWX 222201
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
601 PM EDT FRI JUN 22 2012

MDC009-037-222215-
/O.CON.KLWX.SV.W.0089.000000T0000Z-120622T2215Z/
ST. MARYS MD-CALVERT MD-
601 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CALVERT AND ST. MARYS COUNTIES...

AT 558 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR LEXINGTON
PARK...AND WAS MOVING SOUTHEAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  PARK HALL...
  SAINT MARYS CITY...
  SAINT MARYS RIVER...
  DRAYDEN...
  SAINT INIGOES...
  DAMERON...
  SAINT INIGOES CREEK...
  RIDGE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3809 7639 3811 7642 3810 7648 3813 7651
      3814 7653 3816 7655 3818 7656 3819 7658
      3823 7661 3835 7645 3830 7636 3824 7638
      3815 7631
TIME...MOT...LOC 2202Z 313DEG 14KT 3825 7646

$$

KONARIK
276 
WWUS51 KLWX 222211
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT FRI JUN 22 2012

MDC009-037-222221-
/O.EXP.KLWX.SV.W.0089.000000T0000Z-120622T2215Z/
ST. MARYS MD-CALVERT MD-
611 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 615 PM EDT FOR
CALVERT AND ST. MARYS COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3809 7639 3811 7642 3810 7648 3813 7651
      3814 7653 3816 7655 3818 7656 3819 7658
      3823 7661 3835 7645 3830 7636 3824 7638
      3815 7631
TIME...MOT...LOC 2211Z 313DEG 14KT 3823 7643

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 22, 2:51 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL
TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT
WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID
ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE
TROUGH IS SITUATED ACROSS THE EASTERN CWFA.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD
FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL
SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK
CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF
STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH
CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT
MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS
THROUGH 9 PM FOR EAST OF THE BLUE RIDGE.

DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON
ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD
THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE
EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE
RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT
WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM
COVERAGE/STRENGTH.

COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING
WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR
OVERNIGHT.

HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY.
SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR
NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING
AND INTO SUNDAY.  RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND
MORE HUMID CONDITIONS EXPECTED.  EAST OF THE APPALACHIANS A LEE
TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND
THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON.  TROUGH OVER THE GREAT
LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND
INTO MONDAY.  A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED
TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON.  HIGH TEMPS MAY
BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER
FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON.  SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION.  BEST
CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE
HEATING WILL BE OUR SOUTHERN ZONES.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY
NORTHWEST WINDS IN THE EVENING.  MODELS SHOW UPPER LEVEL TROUGH AND
FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE
OUTLOOK AREA.  SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO
THE REGION INTO THE MIDDLE PORTION OF THE WEEK.  NORTHERLY WINDS
WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF
THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF
THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF
HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE
INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD
FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED
DURING THE DAY ON SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  A COLD FRONT WILL
MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20
KNOTS ARE POSSIBLE BEHIND FROPA.  HIGH PRESSURE MOVES INTO THE AREA
FOR THE MIDDLE PORTION OF NEXT WEEK.
&&

.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID
ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS
SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT
WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE
BUILDING OVERHEAD FOR THE AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  SCA IS POSSIBLE
SUNDAY EVENING.  A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND
NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND
FROPA.  HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 4:16 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT FRI JUN 22 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT FOR A PORTION OF
THE WATERS.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF
THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

KRAMAR

In the hours before

Special weather statement, Jun 22, 4:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT FRI JUN 22 2012

VAZ028-031-WVZ052-053-222145-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
453 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...

AT 454 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF GERRARDSTOWN...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE INWOOD...CHARLES TOWN AND RANSON.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.

&&

LAT...LON 3939 7776 3914 7785 3929 7827 3946 7818
TIME...MOT...LOC 2054Z 292DEG 18KT 3934 7812

KONARIK
Special weather statement, Jun 22, 4:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 PM EDT FRI JUN 22 2012

VAZ027-028-WVZ050-055-222145-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
458 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BAKER...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE RIO...PERRY AND WARDENSVILLE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3915 7838 3887 7858 3901 7886 3914 7881
TIME...MOT...LOC 2058Z 284DEG 15KT 3905 7873

KONARIK
Special weather statement, Jun 22, 5:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 PM EDT FRI JUN 22 2012

VAZ027-029-222145-
SHENANDOAH VA-PAGE VA-
501 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND PAGE COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MOUNT JACKSON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LURAY AND STANLEY.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3877 7830 3845 7849 3875 7879 3889 7867
TIME...MOT...LOC 2102Z 303DEG 18KT 3875 7865

KONARIK
Special weather statement, Jun 22, 5:06 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT FRI JUN 22 2012

VAZ025-026-222145-
ROCKINGHAM VA-AUGUSTA VA-
506 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM AND AUGUSTA COUNTIES...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSCOW...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BRIDGEWATER...STAUNTON...GROTTOES AND
CRIMORA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3841 7858 3800 7892 3820 7930 3842 7915
TIME...MOT...LOC 2106Z 290DEG 21KT 3831 7908

KONARIK
Special weather statement, Jun 22, 5:16 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT FRI JUN 22 2012

MDZ004-005-222200-
FREDERICK MD-CARROLL MD-
516 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK AND CARROLL COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
GRACEHAM...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE TANEYTOWN AND WESTMINSTER.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3970 7692 3939 7697 3946 7745 3969 7737
TIME...MOT...LOC 2116Z 277DEG 16KT 3958 7736

KONARIK
Special weather statement, Jun 22, 5:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT FRI JUN 22 2012

MDZ005>007-222200-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
517 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...

AT 518 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF MARYLAND LINE TO 3 MILES EAST OF
LINEBORO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE JARRETTSVILLE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3972 7622 3968 7620 3950 7661 3972 7694
      3972 7662 3973 7661
TIME...MOT...LOC 2118Z 285DEG 15KT 3972 7659 3973 7677

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:08 PM EDTSpecial Weather StatementLWXAnne Arundel52 min
Jun 22, 3:10 PM EDTSpecial Weather StatementLWXAllegany50 min
Jun 22, 3:27 PM EDTSpecial Weather StatementLWXPrince George's48 min
Jun 22, 4:02 PM EDTSevere Thunderstorm WarningLWXCharles28 min
Jun 22, 4:05 PM EDTSpecial Weather StatementLWXWashington40 min
Jun 22, 4:08 PM EDTSevere Thunderstorm WarningLWXWashington52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementLWXCalvert48 min
Jun 22, 4:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Jun 22, 4:36 PM EDTSevere Thunderstorm WarningLWXCalvert24 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington51 min
Jun 22, 4:48 PM EDTSevere Thunderstorm WarningLWXWashington42 min
Jun 22, 5:16 PM EDTSpecial Weather StatementLWXCarroll, Frederick44 min
Jun 22, 5:17 PM EDTSpecial Weather StatementLWXBaltimore43 min
Jun 22, 5:20 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick40 min
Jun 22, 5:47 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick43 min
Jun 22, 5:55 PM EDTSevere Thunderstorm WarningLWXHarford40 min
Jun 22, 5:57 PM EDTSpecial Weather StatementLWXBaltimore48 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningLWXMontgomery50 min
Jun 22, 6:12 PM EDTSpecial Weather StatementLWXSaint Mary's33 min
Jun 22, 6:23 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford, City of Baltimore37 min
Jun 22, 6:50 PM EDTSpecial Weather StatementLWXCecil25 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningLWXMontgomery48 min
Jun 22, 7:06 PM EDTSpecial Weather StatementLWXHarford39 min
Jun 22, 7:29 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery, Prince George's46 min
Jun 22, 7:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's47 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.